worldchildfree.org

Elevated liver functions because of Medifast?

Want the Latest Medifast Coupons Every Month?


Enter your email address below and we'll send you the latest coupon codes to save on Medifast every month. We'll even give a lucky person a month supply of free food.


So I went to the doctor today for my blood work up and everything was great except my liver functions were up I was just wondering if this had happened to anyone else and if there were any suggestions on what to do I have been on plan for 3 months and am down 50 pounds and would like to loose another 80 buy not sure what to do so I do not hurt my liver.

Thanks..

Comments (5)

What did you doctor say?.

I have had elevated liver functions in the past, due to a medication I was taking. Once I lowered my dose of the medication, my liver functions went back to normal..

Alot of things could effect your liver functions, medication, Hepatitis, alcohol consumption....

I'd suggest reviewing things with your doctor...

Comment #1

Like the others say, check with your doctor. It may be related to medication, illness, something viral ... you may need to adjust a medication you are already taking. If none of these seem likely, ask to be tested for Autoimmune disorders. I have a rare autoimmune disorder that affects my liver - controlled on medication ... and yes, my doctor gave me the ok for MF, but that is up to each doctor - depending no each person's individual health concerns .....

Comment #2

After I'd lost a substantial amount of weight (don't recall exactly how much anymore), one of my liver enzymes became elevated. At the next blood test, I figured it would be back in line, but instead the other one was elevated. The doctor actually stepped out of the room, looked something up, then told me that it wasn't far enough out of range to worry about..

At my next blood work, my liver enzymes were perfect. Your liver is a big filter, and it's working overtime metabolizing extra fat as you're losing weight. Talk to your doctor if you're concerned, or wait until your next blood work to see what happens if he/she didn't seem overly concerned...

Comment #3

Thanks for all the response so I did all the further testing and nothing showed up as far as hepatitis so the only thing I have changed since feb. (when they were normal was diet) so my dr thinks it has to be Medifast he says it my be the niacin that is in there so they are right now at 2 times the normal amount and when they get to 3 times you start doing damage so were are going to give it another week and test one more time and hope everything is back to normal.

Thanks..

Comment #4

Actually it probably has everything to do with Medifast. Ketosis causes elevated liver function, combined with toxins that are stored in fat being released by weight loss. Since Medifast uses a mild ketosis as one of the fat burning mechanisms to the plan, an elevated liver function is not abnormal..

My last blood work showed elevated liver function for this very reason. My doctor and I discussed it and I basically put it to him as this, "What has more risk losing weight and stressing my liver, or being over 100 pounds overweight?" He agreed with me that weight loss is more important, and will continue to monitor my liver to ensure I don't cause it harm...

Comment #5


This question was taken from a support group/message board and re-posted here so others can learn from it.

 

Categories: Home | Medifast Wiki - Jan 2011 | Medifast Wiki - Dec 2010 | Medifast Wiki - Sep 2010 |

Medifast Wiki - Aug 2010 | Medifast Wiki - June 2010 | Medifast Wiki - May 2010 |

 

(C) Copyright 2010 All rights reserved.